MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407449
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, with the sheath positioned near the superior vena cava, the brk needle was advanced into the sheath for the transseptal puncture.The needle perforated the sheath just before its curve, as seen under fluoroscopy.The needle does not appear to have injured the vein.As a precaution, the physician decided to stop the procedure.Imaging and increased monitoring were performed.No pericardial effusion was observed, and hemodynamic parameters remained stable throughout.There were no consequences for the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h2, h3, h6, h11.One 8.5f swartz braided introducer sheath and dilator were received for evaluation.The sheath and dilator had been perforated proximal to the distal tip.The dilator and sheath were flushed with fluid and the dilator was inserted into the sheath; no resistance or anomalies were noted.A needle/stylet assembly from current inventory was inserted and advanced through the dilator/sheath assembly; however, the needle could not advance past the location of the perforation.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the perforation remains unknown.
 
Event or Problem Description
Updated event description that includes the procedure type.During the accessory pathway procedure, with the sheath positioned near the superior vena cava, the brk needle was advanced into the sheath for the transseptal puncture.The needle perforated the sheath just before its curve, as seen under fluoroscopy.The needle does not appear to have injured the vein.As a precaution, the physician decided to stop the procedure.Imaging and increased monitoring were performed.No pericardial effusion was observed, and hemodynamic parameters remained stable throughout.There were no consequences for the patient.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24510175
Report Number3005334138-2026-00110
Device Sequence Number18632014
Product Code DYB
UDI-Device Identifier05414734205733
UDI-Public(01)05414734205733(10)11029437(17)280831
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407449
Device Catalogue Number407449
Device Lot Number11029437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown